Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 611, NWS Memphis, TN

June 28, 2011Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 28, 2011, 5:46 AM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 5:46 AM CDT (10:46 UTC)
Expired
Jun 28, 2011, 6:30 AM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 162 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:30 AM CDTTSTM WND DMGImboden, ARSEVERAL TREES DOWN AND POWER LINES DOWN. LARGE TREE FELL ON HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 4:17 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2004 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS54 KMEG 281046
SVRMEG
ARC075-121-281130-
/O.NEW.KMEG.SV.W.0611.110628T1046Z-110628T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
546 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 630 AM CDT

* AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF
  RAVENDEN SPRINGS...OR 26 MILES NORTHWEST OF BLACK ROCK...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...HOXIE...POCAHONTAS AND LAKE CHARLES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9083 3622 9084 3596 9104 3610 9136
      3623 9136 3625 9133 3625 9127 3632 9127
      3633 9129 3637 9129 3639 9132 3641 9132
      3642 9136 3650 9138
TIME...MOT...LOC 1046Z 292DEG 22KT 3637 9139

$$
1 follow-up statement
464 
WWUS54 KMEG 281105
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 AM CDT TUE JUN 28 2011

ARC075-121-281130-
/O.CON.KMEG.SV.W.0611.000000T0000Z-110628T1130Z/
RANDOLPH AR-LAWRENCE AR-
605 AM CDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR LAWRENCE AND RANDOLPH COUNTIES...

AT 605 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELM STORE TO ELEVEN POINT TO 10
MILES WEST OF SMITHVILLE...OR ALONG A LINE EXTENDING FROM 21 MILES
NORTHWEST OF POCAHONTAS TO 18 MILES NORTHWEST OF BLACK ROCK TO 18
MILES WEST OF LAKE CHARLES STATE PARK...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK ROCK...
HOXIE...POCAHONTAS...POWHATAN...SMITHVILLE...WALNUT RIDGE...ELM
STORE...ELEVEN POINT...WARM SPRINGS...MIDDLEBROOK...BRAKEBILL...
INGRAM...HAMIL AND ELKINS PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3650 9083 3622 9084 3596 9104 3610 9136
      3623 9136 3625 9133 3625 9127 3632 9127
      3633 9129 3637 9129 3639 9132 3641 9132
      3642 9136 3650 9138
TIME...MOT...LOC 1105Z 292DEG 22KT 3647 9123 3630 9131
          3611 9146

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:10 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jun 28, 2:10 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
210 AM CDT TUE JUN 28 2011

.DISCUSSION...

A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TODAY AND BRING THE BEST
CHANCE FOR RAIN FOR THE UPCOMING WEEK. CURRENTLY...A LINE OF SHOWERS
AND THUNDERSTORMS STRETCHES FROM MIDDLE KENTUCKY INTO EXTREME
SOUTHEAST MISSOURI. SOME ADDITIONAL SHOWERS HAVE POPPED UP OVER
PORTIONS OF NORTHWEST TENNESSEE. MODELS INDICATE THAT ADDITIONAL
ACTIVITY WILL BLOSSOM FURTHER WEST ALONG THE FRONT BY 12Z. THUS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL SHOULD SEE SOME
DEVELOPMENT OCCUR OVER THE NEXT 1 TO 3 HOURS. FRONT WILL CONTINUE
SINKING SOUTH AND BY 12Z EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS
TO BE OCCURRING ALONG AND AHEAD OF THE FRONT AS THE FRONT
INTERACTS WITH DAYTIME HEATING. SOME STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HIGHS WILL
LIKELY BE COOLER TODAY WITH A LOT OF LOCATIONS POSSIBLY SEEING
HIGHS IN THE MID TO UPPER 80S THANKS TO CLOUDS AND RAIN. WARMEST
TEMPERATURES WILL OCCUR IN NORTH MISSISSIPPI WHERE THEY WILL HAVE
A LITTLE LONGER TO WARM UP BEFORE THE FRONT MOVES INTO THE REGION.
HIGHS IN NORTH MISSISSIPPI WILL LIKELY BE IN THE MID 90S. SOME
SHOWER AND THUNDERSTORM ACTIVITY MAY OCCUR INTO THE EVENING ACROSS
NORTH MISSISSIPPI BUT SHOULD DIE DOWN IN COVERAGE BY MIDNIGHT.

WEDNESDAY THROUGH THE END OF THE FORECAST...UPPER RIDGE WILL
GRADUALLY BUILD FROM THE SOUTHERN PLAINS INTO THE MID-MISSISSIPPI
VALLEY. THE RIDGE WILL INTENSIFY BY THE END OF THE WEEK AND BY THE
WEEKEND...THE CENTER OF THE RIDGE WILL GRADUALLY START SINKING
SOUTH INTO THE MIDSOUTH. THE RIDGE WILL ALLOW FOR DRY CONDITIONS
THROUGH THE PERIOD. HIGHS WILL GRADUALLY WARM EACH DAY AND BY THE
END OF THE WEEK INTO THE BEGINNING OF THE WEEKEND...READINGS WILL
BE IN THE UPPER 90S AND POSSIBLY APPROACHING THE CENTURY MARK.
LOWS WILL BE IN THE UPPER 70S TO AROUND 80 DEGREES. NORTHEAST
WINDS WILL ALLOW DEWPOINTS TO MIX DOWN INTO THE LOWER TO MID 60S
THROUGH AT LEAST THURSDAY. HOWEVER BY FRIDAY THROUGH THE
WEEKEND...MOISTURE WILL RETURN AS SFC WINDS TURN AROUND TO THE
SOUTH. THIS WILL ALLOW DEWPOINTS TO REACH INTO THE LOWER 70S THUS HEAT
ADVISORIES MAY BECOME NECESSARY BY THE END OF THE WEEK INTO THE
WEEKEND. BY MONDAY...THE GFS IS INDICATING THE RIDGE MAY WEAKEN
SOME WHICH MAY ALLOW FOR SOME DIURNAL SHOWERS AND THUNDERSTORMS TO
DEVELOP. WILL KEEP A 20 POP OTHERWISE WILL CONTINUE WITH A DRY
FORECAST FROM WEDNESDAY THROUGH SUNDAY.

KRM

&&

.AVIATION...

06Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR MOST OF THE FORECAST PERIOD.
SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE REGION STARTING
OVERNIGHT AND CONTINUING THROUGH EARLY TUESDAY EVENING AS A COLD
FRONT MOVES THROUGH THE FORECAST AREA. WINDS WILL BE LIGHT SOUTH
OVERNIGHT AND GRADUALLY SHIFT TO THE SOUTHWEST AT 5 TO 10 KNOTS
TUESDAY MORNING AND EVENTUALLY TO THE NORTHWEST IN THE AFTERNOON
AFTER THE COLD FRONT PASSES. WINDS WILL BECOME NORTHEAST AFTER
SUNSET TUESDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  91  73  92  71 /  60  10  10   0
MKL  87  66  90  61 /  60  10  10   0
JBR  89  69  93  68 /  40  10   0   0
TUP  94  70  91  64 /  60  20  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 28, 3:19 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT TUE JUN 28 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH TODAY AS A COLD FRONT MOVES INTO THE REGION. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SOME STORMS COULD
BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA BY LATER
THIS WEEK INTO THIS WEEKEND AS INCREASING HUMIDITY VALUES COMBINE
WITH VERY HOT TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS THE ENTIRE MIDSOUTH.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:27 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Lawrence, Randolph48 min
Jun 28, 6:46 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett29 min
Jun 28, 6:52 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Lawrence, Poinsett23 min
Jun 28, 7:13 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi, Poinsett47 min
Jun 28, 7:16 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis29 min
Jun 28, 7:44 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi, Poinsett46 min
Jun 28, 7:48 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, Mississippi, Poinsett, St. Francis42 min
Jun 28, 8:10 AM CDTHigh Wind WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more58 min
Jun 28, 8:13 AM CDTSpecial Weather StatementMEGPhillips32 min
Jun 28, 8:27 AM CDTSevere Thunderstorm WarningMEGMississippi48 min
Jun 28, 8:30 AM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis45 min
Jun 28, 8:46 AM CDTSpecial Weather StatementMEGPhillips29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.